Hi. I am a 36yr old Indian male. Just a few days back I underwent laparoscopic surgery for removal of stones from both my kidneys. I was hospitalised for a few days, operated and later discharged. However, since the day I was admitted and shaved for surgery, I had this severe burning and numbness in both my upper thigh areas. When I feel them, they burn even more and feel very cold to the touch. I am now discharged with 2 stents in both my kidneys, which I need to remove on Oct 30, 2012.
Now it's getting on my nerves cause the doctors at the hospital refuse to answer my queries.
I cant sleep at night and wake up with severe pain, as if someone just stabbed me in the leg with a hot knife or something.
(Forgot to add one more thing, my thighs and lower abdomen were shaved just before surgery.)
I don't think a surgeon would intentionally not respond with this young man's issues.
A telephone call to the surgeon should be made as communications do fail in the medical community. The surgeon must know the condition of the young man's thighs including the pain and any heat or color change immediately. Be sure the surgeon is aware of unrelieved pain. There is no reason to just tolerate the pain. Complications after surgery can only be diagnosed if the surgeon receives a health update.
I encourage an immediate contact with the surgeon and if that does not
happen invole your visiting nurse or be seen in the Emergency Room.
Thanks for the feedback. But I guess its my fault I didn't make it clear. This burning started just before surgery and after the shaving. So, I have my doubts on the shaving bit.
But I did show myself to my family physician today. He recommended I use Lacto Calamine or Betnovate, both skin creams. Though, I doubt this to be a skin issue, since the numbness can be felt in the thighs when I touch them.
I am planning to wait for a week and check the results. Else I will take this matter up with the hospital at a higher level.
PS: Could anyone tell me if this condition is related to some Vitamin deficiency?
This could be related to a low b12 level. Sometimes viral infections can cause this as well. A condition called Meralgia Paresthetica which involves pinched nerves in the spine can also caused this. So, in other words, there can be many causes for this.
This doesn't sound like a "skin issue" per se, but the nerve endings innervating the skin.
Well....try these medications. I am not so sure they will be much help. If they aren't, this situation needs to be further investigated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.